HRT side effects

Long story short - I had a hysterectomy in October, I was supposed to see my consultant in December to discuss HRT, this was changed by the hospital and I'm not seeing him until February 2015. I've visited my GP and he has put me on HRT in the meantime as I couldn't cope with the hot flushes. I've been on the lowest dose of Premarin for exactly 4 weeks and recently noticed vaginal itching. I thought it was a bout of thrush, but the itching is not as intense, so I was wondering whether anyone else had had these side effects and if so how long do they last?

Any help gratefully appreciated


1 Reply

  • Like any other medication or drug, HRT also has side effects, but these usually subside within three months of starting the treatment. Some of the common side effects of while on HRT are headaches, indigestion, nausea, abdominal pain, breast tenderness, and vaginal bleeding. Some HRT also have a very small risk of causing problems like breast cancer and blood clots. Though the benefits of HRT are usually more than its side effects, but you can still get in touch with your GP if any side effect becomes a concern.

You may also like...